Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at May 17, 2013, 3:04 AM PDT. It took effect at May 17, 2013, 12:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2013, 3:04 AM PDT (10:04 UTC)
- In effect from
- May 17, 2013, 12:00 PM PDT
- Expired
- May 18, 2013, 5:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS76 KSGX 171004 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 304 AM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS... .STRONG WINDS AND CHOPPY SEAS WILL DEVELOP OVER THE OUTER WATERS THIS AFTERNOON AND CONTINUE OVERNIGHT. WINDS AND SEAS WILL DIMINISH SATURDAY MORNING. PZZ775-171115- /O.CAN.KSGX.SI.Y.0008.130517T1900Z-130518T1200Z/ /O.NEW.KSGX.SC.Y.0013.130517T1900Z-130518T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 304 AM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. * WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * COMBINED SEAS...A CHOPPY 5 TO 7 FEET. * TIMING...NOON TODAY THROUGH 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO MM
4 follow-up statements
035 WHUS76 KSGX 171006 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS... .STRONG WINDS AND CHOPPY SEAS WILL DEVELOP OVER THE OUTER WATERS THIS AFTERNOON AND CONTINUE OVERNIGHT WITH HIGHEST WINDS AND SEAS NEAR SAN CLEMENTE ISLAND. WINDS AND SEAS WILL DIMINISH SATURDAY MORNING. PZZ775-171915- /O.CON.KSGX.SC.Y.0013.130517T1900Z-130518T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 306 AM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY... * WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * COMBINED SEAS...A CHOPPY 5 TO 7 FEET. * TIMING...NOON TODAY THROUGH 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
505 WHUS76 KSGX 171952 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1252 PM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS... .STRONG WINDS AND CHOPPY SEAS WILL INCREASE OVER THE OUTER WATERS THIS AFTERNOON AND CONTINUE OVERNIGHT WITH HIGHEST WINDS AND SEAS NEAR SAN CLEMENTE ISLAND. WINDS AND SEAS WILL DIMINISH SATURDAY MORNING. PZZ775-180400- /O.CON.KSGX.SC.Y.0013.000000T0000Z-130518T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1252 PM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * COMBINED SEAS...A CHOPPY 5 TO 7 FEET. * TIMING...THROUGH 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS
734 WHUS76 KSGX 180346 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 846 PM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS... .STRONG NORTHWEST WINDS AND CHOPPY SEAS WILL CONTINUE OVERNIGHT WITH HIGHEST WINDS AND SEAS NEAR SAN CLEMENTE ISLAND. WINDS AND SEAS WILL DIMINISH SATURDAY MORNING. PZZ775-181200- /O.CON.KSGX.SC.Y.0013.000000T0000Z-130518T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 846 PM PDT FRI MAY 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 23 KNOTS. * COMBINED SEAS...5 TO 7 FEET WITH STEEP WAVES PRODUCING CHOPPY CONDITIONS. * TIMING...THROUGH 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
855 WHUS76 KSGX 181137 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 437 AM PDT SAT MAY 18 2013 PZZ775-181245- /O.EXP.KSGX.SC.Y.0013.000000T0000Z-130518T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 437 AM PDT SAT MAY 18 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... NORTHWEST WINDS IN THE OUTER COASTAL WATERS HAVE FALLEN BELOW 20 KT...AND WILL CONTINUE TO DIMINISH THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY FOR WINDS WILL BE ALLOWED TO EXPIRE AT 5 AM PDT THIS MORNING. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO JJT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 16, 9:45 PM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 16, 9:45 PM PDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PDT THU MAY 16 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL DEEPEN THE MARINE LAYER TONIGHT AND FRIDAY AS IT MOVES ACROSS SOUTHERN CALIFORNIA. MARINE LAYER CLOUDS WILL SPREAD INTO THE VALLEYS WITH PATCHY DRIZZLE FRIDAY FRIDAY MORNING. A BRIEF SHOWER IS POSSIBLE IN THE MOUNTAINS FRIDAY WITH THE PASSAGE OF THE TROUGH. BUILDING HIGH PRESSURE SATURDAY NIGHT AND SUNDAY WILL BRING DRYING AND WARMING ALONG WITH A SHALLOWER MARINE LAYER THROUGH EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE TROUGH OVER THE CENTRAL COAST WILL DIG SOUTHEAST THIS EVENING WITH THE FIRST OF TWO SHORTWAVES MOVING ACROSS SO-CAL FRIDAY MORNING. A NARROW BAND OF MID LEVEL MOISTURE OVER THE PACIFIC IS BEING DRAWN INTO SOUTH-CENTRAL CA AHEAD OF THIS TROUGH WITH PRECIPITABLE WATER OF 1.10". HOWEVER MOST OF THIS MOISTURE IS ABOVE 10KFT...AND MODEL RUNS HAVE TRENDED DRIER WITH THIS SYSTEM. IT NOW APPEARS THE BEST CHANCE FOR ANY SHOWERS WILL BE OVER THE MOUNTAINS FRIDAY...AND THOSE CHANCES WILL BE QUITE SMALL. MODEL SOUNDINGS SHOW ONLY MEAGER INSTABILITY WITH THE TROUGH. IN THE LOWER ELEVATIONS...THE COASTAL AND VALLEY ZONES WILL SEE THE MARINE LAYER DEEPEN TO AROUND 4000 FEET FROM STRONG ONSHORE FLOW AND DEVELOPING COASTAL EDDY. THE DEEP MARINE LAYER MAY GENERATE A FEW AREAS OF DRIZZLE FRIDAY MORNING. FRIDAY WILL ALSO BE ANOTHER WINDY DAY IN THE MOUNTAINS AND DESERTS. A SECONDARY WEAKER IMPULSE FRIDAY NIGHT WILL KEEP THE MARINE LAYER 4KFT DEEP SATURDAY MORNING WHEN PATCHY DRIZZLE IS AGAIN POSSIBLE. COLD AIR ADVECTION BEHIND THE TROUGH WILL WEAKEN THE INVERSION SO MOST AREAS WILL SEE CLEARING SATURDAY AFTERNOON DESPITE THE DEEP MARINE LAYER. HEIGHTS INCREASE SATURDAY NIGHT AND SUNDAY WITH HIGH PRESSURE OVER THE EASTERN PACIFIC EXERTING MORE OF AN INFLUENCE OVER CALIFORNIA WITH DRY NORTHERLY FLOW. BOUNDARY LAYER TEMPS INCREASE WITH AN EXPECTED 5-10 DEGREES OF WARMING TO MOST AREAS...THE COASTAL AREAS EXCEPTED DUE TO THE PRESENCE OF A SHALLOW MARINE LAYER. THE HIGH OVER THE SOUTHWEST WILL HOLD IN PLACE THROUGH EARLY NEXT WEEK FOR WARM DRY WEATHER MONDAY AND TUESDAY. TEMPERATURES WILL BE TRENDING DOWNHILL WEDNESDAY THROUGH FRIDAY WHEN ANOTHER DEEP UPPER LEVEL TROUGH DEVELOPS ALONG THE WEST COAST. && .AVIATION... 170350Z...STRATUS...WITH BASES 1700-2600 FT MSL AND TOPS NEAR 3000 FT MSL...WILL CONTINUE TO DEVELOP FROM THE COAST TO THE WESTERN MTN SLOPES THIS EVENING. A LOW PRESSURE TROUGH AND A COASTAL EDDY WILL HELP RAISE CIGS 500-1000 FT OVERNIGHT. -DZ AND POSSIBLE -RA ARE FORECAST EARLY FRI MORNING. LOW CLOUDS WILL LINGER THROUGH MOST OF FRI...ESPECIALLY ALONG THE COAST. VIS AOB 1SM IS POSSIBLE WHERE LOW CLOUDS INTERSECT HIGHER TERRAIN. LOW CLOUDS WILL ALSO OBSCURE SOME MTN RIDGES. STRATUS WILL QUICKLY REDEVELOP INLAND FRI EVENING. WESTERLY WINDS WILL CONTINUE TO GUST AROUND 40 MPH ACROSS MTN RIDGES AND DESERT MTN SLOPES THROUGH FRI EVENING. && .MARINE... A LOW PRESSURE TROUGH MOVING ACROSS THE COASTAL WATERS TONIGHT WILL GENERATE GUSTY NORTHWESTERLY WINDS TO 25 KT...MAINLY FRI AFTN THROUGH SAT MORNING IN THE OUTER COASTAL WATERS. CHOPPY WIND WAVES WILL CREATE COMBINED SEAS TO AROUND 7 FT THROUGH THE PERIOD. A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. CONDITIONS WILL IMPROVE LATE SATURDAY MORNING AS HIGH PRESSURE BUILDS OVER THE AREA. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE PZ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM NOON FRIDAY TO 5 AM SATURDAY. && PUBLIC...MOEDE AVIATION/MARINE...JJT
Hazardous weather outlook, May 16, 4:00 PM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT THU MAY 16 2013 CAZ055-056-058-060>062-171200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH THE EVENING...SLOWLY DECREASING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH LATE AFTERNOON THROUGH EVENING...SLOWLY DECREASING AFTER MIDNIGHT. SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PZZ775-171200- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER WATERS NEAR SAN CLEMENTE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SUNDAY THROUGH WEDNESDAY...A LONG PERIOD SOUTH SWELL WILL BRING SEVERAL DAYS OF ABOVE AVERAGE SURF AND DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:45 PM PDT | Small Craft Advisory for Winds | SGX | 6 hr | |
| May 17, 6:44 AM PDT | Wind Advisory | SGX | Riverside, San Diego | 22 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.